Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 21, 2001, 7:30 PM EDT for McCreary County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 21, 2001, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County McCreary County, KY
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 212330 FFWJKL FFWJKL KYC147-220130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 730 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING UNTIL 930 PM EDT FOR: * MCCREARY COUNTY DOPPLER RADAR IN JACKSON INDICATES THAT VERY HEAVY RAINS ARE OCCURRING OVER MCCREARY COUNTY. RADAR ESTIMATES THAT RAINS OF 2 TO 2.5 INCHES PER HOUR ARE OCCURRING. SOME LOCATIONS IN OR NEAR THE HEAVY RAINS INCLUDE: BLUE HERON...WHITLEY CITY AND STEARNS. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS BRIDGES, DIPS, OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. IMMEDIATELY MOVE TO HIGHER GROUND TO ESCAPE RISING WATER. TAKE ACTION NOW IMMEDIATELY MOVE TO HIGHER GROUND AWAY FROM THE WATER. TO REPORT SEVERE WEATHER OR FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. $$ HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:10 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 2:10 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 210 PM EDT THU JUN 21 2001 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 8 PM. THE NGM...ETA AND AVN MODELS ARE SIMILAR WITH TIMING OF SYNOPTIC SCALE FEATURES. A SHORT WAVE TROUGH OVER THE MIDWEST WILL MOVE SLOWLY EAST WITH ITS AXIS ARRIVING OVER EASTERN KY LATE SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TONIGHT AS A BAND OF PREFRONTAL CONVECTION APPROACHES FROM THE WEST. THE ETA MODEL SEEMS TOO FAST IN BRINGING THE BAND FROM OVER THE MO BOOTHEEL AREA INTO EASTERN KY BY EARLY EVENING. THE TIMING SHOWN IN THE NGM AND AVN MODELS IS MORE REASONABLE...AND SHOWS THE BAND SPREADING OVER EASTERN KY BETWEEN 8 PM TONIGHT AND 2 AM FRIDAY MORNING. THE BAND WILL PERSIST OVER EASTERN KY MOST OF FRIDAY AS THE MAIN SHORT WAVE ENERGY MOVES TO OUR NORTH AND THE SURFACE COLD FRONT DRAGS ACROSS THE STATE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH TO SCATTERED FRIDAY NIGHT AND CLOUDS WILL GRADUALLY DECREASE FROM WEST TO EAST INTO SATURDAY. THE NGM MOS TEMPERATURES AND POPS LOOK GOOD. IN THE EXTENDED PERIOD...A CUTOFF LOW FORMS OVER APPALACHIA AND HANGS OVER KY THROUGH THURSDAY. THIS COLD CORE SYSTEM WILL CAUSE CONVECTIVE OVERTURNING AND A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE SEASONABLE. .JKL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PART OF NORTHEASVT KENTUCKY...KYZ044-050>052-060-104-106. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.